Advances in Operator Theory

Non-isomorphic $C^{*}$-algebras with isomorphic unitary groups

Ahmed Al-Rawashdeh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

H. Dye proved that the discrete unitary group in a factor determines the algebraic type of the factor. Afterwards, for a large class of simple unital $C^{*}$-algebras, Al-Rawashdeh, Booth and Giordano proved that the algebras are $*$-isomorphic if and only if their unitary groups are isomomorphic as abstract groups. In this paper, we give a counter example in the non-simple case. Indeed, we give two $C^{*}$-algebras with isomorphic unitary groups but the algebras themselves are not $*$-isomorphic.

Article information

Source
Adv. Oper. Theory, Volume 1, Number 2 (2016), 160-163.

Dates
Received: 20 September 2016
Accepted: 4 December 2016
First available in Project Euclid: 4 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512431393

Digital Object Identifier
doi:10.22034/aot.1609.1004

Mathematical Reviews number (MathSciNet)
MR3723617

Zentralblatt MATH identifier
1367.46042

Subjects
Primary: 46L05: General theory of $C^*$-algebras
Secondary: 46L35: Classifications of $C^*$-algebras

Keywords
$C^{*}$-algebra unitary group *-isomorphism

Citation

Al-Rawashdeh, Ahmed. Non-isomorphic $C^{*}$-algebras with isomorphic unitary groups. Adv. Oper. Theory 1 (2016), no. 2, 160--163. doi:10.22034/aot.1609.1004. https://projecteuclid.org/euclid.aot/1512431393


Export citation

References

  • A. Al-Rawashdeh, On The Extension of Unitary Group Isomorphisms of Unital UHF-Algebras, Internat. J. Math. 26 (2015), no. 8, 1550061, 20 pp.
  • A. Al-Rawashdeh, A. Booth, and T. Giordano, Unitary Groups As a Complete Invariant, J. Funct. Anal. 262 (2012), 4711–4730.
  • M. Broise, Commutateurs Dans le Groupe Unitaire d'un Facteur,(French) J. Math. Pures Appl. (9) 46 1967 299–312.
  • H. Dye, On the Geometry of Projections in Certain Operator Algebras, Ann. of Math. (2) 61 (1955), 73–89.
  • S.-T. Hu, Homotopy Theory, Pure and Applied Mathematics, Vol. VIII Academic Press, New York-London 1959
  • V. Pestov, Free Abelian Topological Groups and the Pontryagin-Van Kampen Duality, Bull. Austral. Math. Soc. 52 (1995), 297–311.
  • M. Valdivia, Topics in Locally Convex Spaces, North-Holland Mathematics Studies, 67, 85. North-Holland Publication Co., Amesterdam-New York. 1982.